Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin Rash/Bumps
Jun 29, 2011

Dr. Henry,

I have been on vacation in South Florida. I've gotten a nice tan from just the little time spent on the beach. I began getting these small crusty type bumps on my forearms and tiny red spots on my shins. Most wouldn't notice them unless you were really looking at them. I'm not on HIV meds yet as my CD4 has been around 700 with low vl. I'm 35. A family member who is a doctor said they were probably due to taking the bp med, Atenolol. He said bp meds can make people sensitive to the sun. I didn't know this, but researched it and it says to avoid too much sun exposure. Plus, since my diagnosis over 2 years ago, I had become depressed and really didn't get out in the sun much. So, this was the first time I had really gotten sun and a tan in a while.

Even knowing about the issue with Atenolol, I still wonder whether this is HIV related. I suppose it would be hard to tell, since the med can cause sensitivity. I've covered the areas when in the sun and they are going away.

Response from Dr. Henry

HIV infection does not usually result to new UV light sensitivity though perhaps it may occur rarely. KH



Previous
worried affected sister
Next
Side effects question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement